Alert archive / West Virginia / Frost Advisories in 2009

Frost Advisory 2, NWS Charleston, WV

April 11, 20098 counties in West Virginia; 4 counties in Kentucky; Lawrence County, Ohio

NWS Charleston, WV issued this frost advisory at Apr 11, 2009, 2:32 PM EDT for 8 counties in West Virginia; 4 counties in Kentucky; Lawrence County, Ohio. It took effect at Apr 12, 2009, 4:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2009, 2:32 PM EDT (18:32 UTC)
In effect from
Apr 12, 2009, 4:00 AM EDT
Expired
Apr 12, 2009, 10:00 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 111832
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT SAT APR 11 2009

KYZ101>103-105-OHZ087-WVZ005-006-111945-
/O.CAN.KRLX.FZ.A.0002.090412T0600Z-090412T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON
232 PM EDT SAT APR 11 2009

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WATCH. 

TEMPERATURES ARE EXPECTED TO REMAIN JUST ABOVE FREEZING. SOME
PATCHY FROST CAN NOT BE RULED OUT IN PROTECTED VALLEYS...BUT IS
NOT EXPECTED AT EXPOSED LOCATIONS. 

$$

OHZ066-067-075-076-083>086-WVZ007>011-016>019-120245-
/O.UPG.KRLX.FZ.A.0002.090412T0600Z-090412T1300Z/
/O.NEW.KRLX.FZ.W.0004.090412T0600Z-090412T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO
232 PM EDT SAT APR 11 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES
OVERNIGHT...ALLOWING FOR TEMPERATURES TO DROP INTO THE UPPER 20S
AND LOWER 30S LATE TONIGHT AND EARLY EASTER MORNING.

&&

$$

WVZ013>015-024>026-120245-
/O.UPG.KRLX.FZ.A.0002.090412T0600Z-090412T1300Z/
/O.NEW.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
232 PM EDT SAT APR 11 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES
OVERNIGHT...ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID
30S LATE TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM
TOWARD MORNING...FROST WILL FORM AT MANY LOCATIONS. 

&&

$$
4 follow-up statements
000 
WWUS71 KRLX 111929
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT SAT APR 11 2009

OHZ066-067-075-076-083>086-WVZ007>011-016>019-120330-
/O.CON.KRLX.FZ.W.0004.090412T0600Z-090412T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO
329 PM EDT SAT APR 11 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY.

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...
ALLOWING FOR TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER
30S LATE TONIGHT AND EARLY EASTER MORNING.

&&

$$

KYZ101>103-105-OHZ087-WVZ005-006-120330-
/O.EXA.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON
329 PM EDT SAT APR 11 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY. 

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...
ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE
TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD
MORNING...FROST WILL FORM AT MANY LOCATIONS...ESPECIALLY IN
SHELTERED VALLEYS.

&&

$$

WVZ013>015-024>026-120330-
/O.CON.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
329 PM EDT SAT APR 11 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY.

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...
ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE
TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD
MORNING...FROST WILL FORM AT MANY LOCATIONS.

&&

$$
000 
WWUS71 KRLX 120241
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 PM EDT SAT APR 11 2009

OHZ066-067-075-076-083>086-WVZ007>011-016>019-121045-
/O.CON.KRLX.FZ.W.0004.090412T0600Z-090412T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO
1041 PM EDT SAT APR 11 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY.

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...
ALLOWING FOR TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER
30S LATE TONIGHT AND EARLY EASTER MORNING.

&&

$$

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-121045-
/O.CON.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
1041 PM EDT SAT APR 11 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT SUNDAY.

A HIGH PRESSURE SYSTEM WILL PROVIDE CLEAR SKIES OVERNIGHT...
ALLOWING FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE
TONIGHT AND EARLY EASTER MORNING. AS WINDS BECOME CALM TOWARD
MORNING...FROST WILL FORM AT MANY LOCATIONS.

&&

$$
000 
WWUS71 KRLX 120739
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
339 AM EDT SUN APR 12 2009

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-120845-
/O.CAN.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
339 AM EDT SUN APR 12 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

SOME SCATTERED LIGHT FROST IS STILL POSSIBLE AT DAWN THIS
MORNING...BUT A WIDESPREAD KILLING FROST IN NOT EXPECTED.


$$

OHZ066-067-075-076-084-085-WVZ008>011-016>019-121545-
/O.NEW.KRLX.FZ.A.0003.090413T0700Z-090413T1300Z/
/O.EXT.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO
339 AM EDT SUN APR 12 2009

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING.
TEMPERATURES IN THE UPPER 20S AND LOWER 30S SHOULD BE COMMON FOR
SUNRISE ON THIS EASTER SUNDAY.

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALSO ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FOR EARLY MONDAY MORNING.
TEMPERATURES MAY DROP DOWN TO FREEZING AGAIN TONIGHT. IF THESE FREEZING
TEMPERATURES BECOME MORE LIKELY FOR EARLY MONDAY MORNING...THE FREEZE
WATCH WOULD BE UPGRADED TO ANOTHER FREEZE WARNING.

SENSITIVE SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES
BELOW FREEZING.



&&

$$

OHZ083-086-WVZ007-121300-
/O.EXT.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/
JACKSON OH-GALLIA-MASON-
INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...POINT PLEASANT...NEW HAVEN
339 AM EDT SUN APR 12 2009

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

DAWN TEMPERATURES IN THE UPPER 20S TO LOWER 20S SHOULD BE
WIDESPREAD FOR DAWN ON THIS EASTER SUNDAY.

SENSITIVE SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES
BELOW FREEZING.

&&

$$
000 
WWUS71 KRLX 120746 CCA
NPWRLX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT SUN APR 12 2009

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-120845-
/O.COR.KRLX.FR.Y.0002.090412T0800Z-090412T1400Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
345 AM EDT SUN APR 12 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

SOME SCATTERED LIGHT FROST IS STILL POSSIBLE AT DAWN THIS
MORNING...BUT A WIDESPREAD KILLING FROST IS NOT EXPECTED.


$$

OHZ066-067-075-076-084-085-WVZ008>011-016>019-121600-
/O.COR.KRLX.FZ.A.0003.090413T0700Z-090413T1300Z/
/O.COR.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO
345 AM EDT SUN APR 12 2009

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING.
TEMPERATURES IN THE UPPER 20S AND LOWER 30S SHOULD BE COMMON FOR
SUNRISE ON THIS EASTER SUNDAY.

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ALSO ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FOR EARLY MONDAY MORNING.
TEMPERATURES MAY DROP DOWN TO FREEZING AGAIN TONIGHT. IF THESE FREEZING
TEMPERATURES BECOME MORE LIKELY FOR EARLY MONDAY MORNING...THE FREEZE
WATCH WOULD BE UPGRADED TO ANOTHER FREEZE WARNING.

SENSITIVE NEW SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES
BELOW FREEZING.



&&

$$

OHZ083-086-WVZ007-121300-
/O.COR.KRLX.FZ.W.0004.000000T0000Z-090412T1300Z/
JACKSON OH-GALLIA-MASON-
INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...POINT PLEASANT...NEW HAVEN
345 AM EDT SUN APR 12 2009

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

DAWN TEMPERATURES IN THE UPPER 20S TO LOWER 20S SHOULD BE
WIDESPREAD FOR DAWN ON THIS EASTER SUNDAY.

SENSITIVE NEW SPRING VEGETATION MAY BE DAMAGED WITH TEMPERATURES
BELOW FREEZING.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 11, 1:31 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 11, 1:31 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT SAT APR 11 2009

.SYNOPSIS...
HIGH PRESSURE THROUGH SUNDAY. NEXT SLOW-MOVING LOW PRESSURE SYSTEM
AFFECTS US DURING THE FIRST HALF OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
A HIGH PRESSURE SYSTEM WILL CLEAR OUT THE REMAINING
CLOUDS...PROVIDING CLEAR AND DRY WEATHER TONIGHT. MAV MOS TRIES TO
FORM A STRATUS DECK AT ELKINS LATE TONIGHT...THUS KEEPING
TEMPERATURES UP. WITH VERY DRY AIR MOVING IN...WILL LEAN TOWARD THE
MUCH COLDER MET MOS FOR THE NORTHERN MOUNTAINS TONIGHT. WILL GO WITH
A FREEZE WARNING IN NORTHERN COUNTIES WHERE THE PROGRAM IS IN
EFFECT. TO THE SOUTH OF THIS REGION...FEEL WINDS WILL NOT DECOUPLE
AROUND HTS AND WESTWARD...SO WILL ONLY MENTION PATCHY FROST IN
DEEPER VALLEYS. CLOSER TO THE MOUNTAINS...WINDS SHOULD LAY DOWN
ENOUGH FOR SIGNIFICANT AREAS OF FROST. HIGH PRESSURE CONTINUES ON
SUNDAY...ALTHOUGH SOME CIRRUS WILL BEGIN MOVING IN SUNDAY AFTERNOON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
QUITE PLEASANT FOR EASTER SUNDAY WITH HIGH PRESSURE AND A DRY
AIRMASS ALLOWING ABUNDANT SUNSHINE.  WITH THE COLUMN SO DRY...AND
THE AIRMASS ABLE TO MODERATE IN PLACE A BIT...LEANED TOWARDS THE
WARMER MAV NUMBERS FOR HIGH TEMPERATURES.

H500 RIDGE AXIS ARRIVES AROUND 12Z MONDAY...BUT SKIES WILL BE SLOWLY
CLOUDING UP SUNDAY NIGHT AS MID/HIGH CLOUDS SPILL OVER THE AXIS.
NAM IS STILL SLOWER IN THIS REGARD THAN GFS/GEM/ECMWF.  DID NOT GO
QUITE AS FAST AS THE LATTER MODELS CONSIDERING THE DRY COLUMN IN
PLACE...AND ELECTED TO CONTINUE TO HOLD OFF ON PRECIP UNTIL AFTER
12Z MONDAY.  LEANED MORE TOWARDS THE WARMER MAV TO THE SOUTH...AND
CLOSER TO THE MET TO THE NORTH.

MOISTURE INCREASE CONTINUES ON MONDAY.  ALTHOUGH H850 MOISTURE FLOW
IS NOT IDEAL AT FIRST...DECENT SHOT OF ISENTROPIC LIFT ARRIVES
DURING THE DAY WHICH SHOULD ALLOW SHOWERS TO DEVELOP FROM SOUTHWEST
TO NORTHEAST.  NORTHWARD PROGRESS COULD BE HINDERED SOMEWHAT BY
SOUTHEAST FLOW AHEAD OF WARM FRONT...AND KEPT LIKELY POPS ACROSS
SOUTHWEST HALF OF CWA FOR MONDAY.  INSTABILITY LOOKS MINIMAL AND
KEPT THUNDER OUT FOR NOW.  MET/MAV BLEND LOOKS GOOD FOR HIGH TEMPS.

UPPER LEVEL LOW WILL TRUDGE SLOWLY EASTWARD THEREAFTER...LIKELY NOT
CROSSING UNTIL AROUND OR AFTER 12Z WEDNESDAY.  TOUGH AT THIS DISTANCE
TO TIME INDIVIDUAL RIPPLES IN THE FLOW...SO HAVE MAINTAINED LIKELY
POPS INTO TUESDAY FOR NOW...WITH A SLOW DECREASE IN SHRA COVERAGE
FOR TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
WEAK HIGH PRESSURE SLIDES IN BEHIND THE FRONT...WITH THE NEXT SYSTEM
SLATED FOR THE WEEKEND. WILL CONTINUE WITH THE TREND OF MODEST COOL
AND WARM SWINGS IN TERMS OF TEMPERATURES WITH THE LACK OF ANY
SIGNIFICANT ADVECTION EITHER WAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CLOUDS WILL GRADUALLY ERODE THIS AFTERNOON...WITH ALL LOCATIONS
EXPECTED TO BE VFR BY SUNSET. AM A BIT CONCERNED ABOUT POSSIBLE FOG
TONIGHT AT EKN AND DEEPER MOUNTAIN VALLEYS. MOS GUIDANCE IS NOT
REALLY INDICATING THIS...AND SINCE THERE IS A BIT OF MIXING...WILL
LEAVE OUT FOR NOW. WOULD NOT BE SURPRISED TO SEE SOME FOG FORM
HOWEVER. VFR CONDITIONS CAN BE EXPECTED EVERYWHERE ON SUNDAY.

AVIATION OUTLOOK /BEYOND 00Z SATURDAY/...
IFR POSSIBLE IN SHOWERS ON TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 2 AM TO 10 AM EDT SUNDAY FOR WVZ007>011-
     016>019.
     FROST ADVISORY FROM 4 AM TO 10 AM EDT SUNDAY FOR WVZ013>015-
     024>026.
OH...FREEZE WARNING FROM 2 AM TO 10 AM EDT SUNDAY FOR OHZ066-067-
     075-076-083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...CL/RPY
NEAR TERM...RPY
SHORT TERM...CL
LONG TERM...26
AVIATION...RPY
Hazardous weather outlook, Apr 11, 4:38 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
438 AM EDT SAT APR 11 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-024>026-
120845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-
438 AM EDT SAT APR 11 2009

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ020-027>040-046-047-120845-
DICKENSON-BUCHANAN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
438 AM EDT SAT APR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:26 AM EDTFreeze WatchRLXBoone, Cabell, Calhoun, Jackson, Kanawha, Lincoln and 11 more10 hr
Apr 11, 2:32 PM EDTFreeze WarningRLXCalhoun, Jackson, Mason, Pleasants, Ritchie, Roane and 3 more18 hr

Nearby

Frost Advisories in West Virginia, 2009Frost Advisories in Kentucky, 2009Frost Advisories in Ohio, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.